Alert archive / Michigan / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Marquette, MI
NWS Marquette, MI issued this red flag warning at Apr 22, 2007, 11:40 AM EDT for 5 counties in Michigan. It took effect at Apr 22, 2007, 1:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2007, 11:40 AM EDT (15:40 UTC)
- In effect from
- Apr 22, 2007, 1:00 PM EDT
- Expired
- Apr 22, 2007, 8:00 PM EDT
- In force
- 7 hr
- Issued by
- NWS Marquette, MI
Counties Baraga County, MI, Dickinson County, MI, Iron County, MI, Marquette County, MI, Menominee County, MI
The radar
The Marquette radar (KMQT), 47 km from the middle of the area, began a volume at 15:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KMQT 221540 RFWMQT RED FLAG WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 1140 AM EDT SUN APR 22 2007 ...CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN THIS AFTERNOON... .UNSEASONABLY WARM AIR WILL REMAIN OVER UPPER MICHIGAN TODAY AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THE AREA TONIGHT. THE WARM AIR...GUSTY SOUTH WINDS...LOW RELATIVE HUMIDITIES AND DRY FUELS WILL LEAD TO CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON OVER PORTIONS OF WEST AND CENTRAL UPPER MICHIGAN. MIZ004-005-010>012-230000- /O.NEW.KMQT.FW.W.0001.070422T1700Z-070423T0000Z/ BARAGA-MARQUETTE-IRON-DICKINSON-MENOMINEE- 1140 AM EDT SUN APR 22 2007 /1040 AM CDT SUN APR 22 2007/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING. THIS AFTERNOON...EXPECT HIGH TEMPERATURES OF 75 TO 80 DEGREES AND SOUTH WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH. AS THE TEMPERATURE RISES...THE RELATIVE HUMIDITY WILL FALL TO NEAR 25 PERCENT. WITH DRY FUELS...EXPECT CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON INTO THE EARLY EVENING HOURS. A COLD FRONT WILL MOVE ACROSS THE AREA TONIGHT...BRINGING SHOWERS AND A FEW THUNDERSTORMS AND A WIND SHIFT TO THE NORTHWEST LATE THIS EVENING AND AFTER MIDNIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ROLFSON
1 follow-up statement
000 WWUS83 KMQT 230012 RFWMQT RED FLAG WARNING NATIONAL WEATHER SERVICE MARQUETTE MI 812 PM EDT SUN APR 22 2007 ...RED FLAG WARNING HAS EXPIRED... MIZ004-005-010>012-230115- /O.EXP.KMQT.FW.W.0001.000000T0000Z-070423T0000Z/ BARAGA-MARQUETTE-IRON-DICKINSON-MENOMINEE- 812 PM EDT SUN APR 22 2007 /712 PM CDT SUN APR 22 2007/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. CRITICAL FIRE WEATHER CONDITIONS HAVE ABATED THIS EVENING ACROSS WESTERN UPPER MICHIGAN DUE TO DIMINISHED SOUTHERLY WINDS AND COOLING TEMPERATURES. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. A COLD FRONT MOVING THROUGH LATER TONIGHT WILL SHIFT WINDS NORTHWEST AND BRING SHOWERS AND A FEW THUNDERSTORMS TO THE AREA. $$ VOSS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this red flag warning went out at Apr 22, 3:55 AM EDT, 7 hours 45 minutes earlier.
Area forecast discussion, Apr 22, 3:55 AM EDT, 7 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 355 AM EDT SUN APR 22 2007 .DISCUSSION... 00Z RAOBS/LATEST WV IMAGERY AND RUC ANALYSIS SHOW UPR RDG OVER THE GRT LKS BTWN LARGER SCALE TROFS OVER THE W AND IN THE WRN ATLANTIC. CWA DOMINATED BY SW FLOW BTWN HI PRES IN THE MID ATLANTIC STATES AND LO PRES TROF STRETCHING FM THE CNTRL PLAINS INTO MN ON THE ERN FLANK OF WRN TROF. ALTHOUGH 00Z GRB/MPX/APX SDNGS ARE QUITE DRY AND CAPPED...A FEW SHRA/TSRA NOTED OVER OVER THE MN ARROWHEAD AND INTO ERN LK SUP WHERE SHRTWV RUC SHOWS MOVING THRU NRN MN/ADJOINING ONTARIO IS INTERACTING WITH H85 WARM FNT ON THE NRN EDGE OF MID LVL CAPPING MARKED BY H7 TEMP ARND 2C. SKIES MOCLR TO THE S OF WARM FNT DESPITE STEEP H7-5 LAPSE RATES SHOWN ON THE 00Z MPX SDNG ABV H7 WARM NOSE/CAP. MORE WDSPRD CNVCTN HAS BROKEN OUT AS FAR E AS WRN MN ALG WARM FNT IN ADVANCE OF POTENT SHRTWV LIFTING OUT OF THE SRN ROCKIES. OTHER SHRTWVS ROTATING WITHIN WRN TROF ARE LOCATED OVER SRN SASKATCHEWAN AND JUST OFF THE CA COAST. MAIN FCST CONCERNS TDAY REVOLVE ARND DISPOSITION OF ONGOING CNVCTN FM THE MN ARROWHEAD INTO ERN LK SUP AND FIRE WX ISSUES. FOCUS FOR TNGT/MON SHIFTS TO SHRA/TSRA CHCS ASSOCIATED WITH SHRTWV NOW LIFTING OUT OF THE SRN ROCKIES. FOR EARLY THIS MRNG...RUC SHOWS SHRTWV HELPING TO INITIATE CNVCTN ALG H85 WARM FNT MOVING ENE THRU ONTARIO N OF LK SUP. MODEL SHOWS H85-5 QVECTOR CNVGC ASSOCIATED WITH DPVA AND WAD LINGERING OVER ERN LK SUP UNTIL ABOUT 09Z WHEN THE SYS IS PROGGED TO MOVE CLOSER TO JAMES BAY. ANOTHER ROUND OF DEEP LYR H85-3 QVECTOR CNVGC ASSOCIATED WITH ANOTHER SHRTWV PROGGED TO LIFT TOWARD WRN LK SUP BY 12Z. SO EXPECT CNVCTN OVER NE LK SUP TO DIMINISH BY FCST ISSUANCE...BUT WL MAINTAIN MENTION OF SCT TSRA OVER WRN LK SUP THIS MRNG. THIS NEXT SHRTWV FCST TO SLIDE NE INTO ONTARIO AS WELL BEFORE NEXT ROUND OF DEEP LYR H85-3 QVECTOR CNVGC AHEAD OF STRONGER SHRTWV FCST TO REACH IA BY 00Z MON ARRIVES LATER IN THE DAY. NAM/GFS FCST SDNGS INDICATE MID LVLS WL REMAIN SUFFICIENTLY CAPPED THRU MOST OF THE DAY TO KEEP LAND FA DRY EVEN THOUGH SCT SHRA/TSRA WL PERSIST OVER WRN LK SUP ON EDGE OF CAP AND CLOSER TO APRCHG COOL FNT ASSOCIATED WITH SHRTWV NOW IN SASKATCHEWAN. BULK OF MODELS GENERATE SOME LGT QPF OVER THE FAR WRN ZNS BY 00Z MON JUST IN ADVANCE OF THIS COLD FNT. CONSIDERING DRY NATURE OF LLVLS TO THE SW (MIXING TO H8 ON 00Z MPX SDNG WOULD YIELD SFC DWPT ARND 40...DVN SDNG IS EVEN DRIER) AS WELL AS ACYC H85 FLOW IN ADVANCE OF FNT...THINK GUIDANCE MAY BE A BIT TOO AGGRESSIVE AT SPITTING OUT PCPN EVEN OVER THE FAR W BEFORE 00Z AND COLD FROPA... ESPECIALLY SINCE BOTH MODELS PUSH SFC DWPTS INTO THE LOW 50S AT IWD BY 00Z. BUT SINCE GOING FCST HAS CHC POPS OVER THE FAR W AFT 21Z AND MODELS GENERATE SOME QPF...WL MAINTAIN LO CHC POPS FM CMX-IWD. AS FOR FIRE WX CONCERNS...MIXING TO H8-825 ON GFS/NAM FCST SDNGS WOULD SUPPORT HI TEMPS IN THE 75 TO 80 RANGE AWAY FM THE MODERATING INFLUENCE OF LK MI. LOOKING AT THE UPSTREAM MPX/DVN SDNGS...MODELS LOOK TOO AGGRESSIVE AT RETURNING LLVL MSTR AND PUSHING DWPTS AOA 50. IF DWPTS ARE 40 E TO 48 W...EXPECT RH TO DROP AS LO AS 25 TO 30 PCT AGAIN. WITH GUSTY WINDS LIKELY (NAM AND ESPECIALLY THE GFS SHOW MIXED LYR WINDS INCRSG TO 25 TO 35 KT)... FIRE WX PARAMETERS WL APRCH CRITICAL LVLS AGAIN TDAY. FOR TNGT...NAM/GFS DIVERGE ON FCST OF HANDLING OF SHRTWV IN IA AT 00Z MON...WITH GFS SHOWING SHRTWV MOVING TO JUST S OF GRB AT 12 MON WHILE NAM HOLDS SHRTWV BACK OVER NW IL. WITH SUPPORT FM THE MOST CONSISTENT 00Z UKMET (WHICH IS NCEP FVRD MODEL)...WL FOLLOW THE MORE SIMILAR GFS SCENARIO. MEANWHILE... GFS/UKMET FCST SHRTWV IN SASKATCHEWAN THIS PAST EVNG TO MOVE ACRS ONTARIO...WITH ACCOMPANYING SFC COLD FNT MOVING TO ABOUT P53-MNM BY 12Z MON. SINCE THESE SHRTWVS ARE FCST TO REMAIN OUT OF PHASE THRU THE NGT...GFS SHOWS TWO STRIPES OF HEAVIER PCPN. THE FIRST OF THESE IS OVER THE WRN ZNS DURING THE NGT DUE TO MORE SGNFT UPR DVGC IN RRQ OF UPR JET SUPPORTING ONTARIO SHRTWV AS WELL AS SHARP H85-7 FGEN BEHIND THE ASSOCIATED SFC FNT. GFS SHOWS THESE DYNAMICS TENDING TO SHIFT MORE NE DURING THE NGT...SO ITS HEAVIER QPF DOES NOT SPREAD E. THE UKMET ON THE OTHER HAND INDICATES THE SHARPER UPR DVGC/FGEN WL SPREAD FARTHER E...SO IT DRAGS HEAVIER PCPN INTO THE CNTRL ZNS BY 12Z. THE GFS ALSO FCSTS AN AXIS OF HEAVIER QPF ACRS THE SCNTRL ON THE CYC SIDE OF SHRTWV PASSAGE THRU WI AND WHERE INSTABILITY IS A BIT MORE IMPRESSIVE. CONCERNING SVR THREAT...OLD DAY 2 CONVECTIVE OUTLOOK HAD MUCH OF THE W HALF OF THE FA IN SLGT RISK. THINK BEST CHC OF SVR TSRA WOULD BE IN THE 00Z-06Z TIME FRAME ALONG AND JUST BEHIND COLD FROPA OVER THE W WHEN FCST 0-6KM BULK SHEAR NEAR 50KT WOULD BE BETTER PHASED WITH LOWER SSI FCST IN THE -2C TO -3C RANGE/STEEPER SFC-H8 LAPSE RATES THAT WOULD ALLOW MORE EFFICIENT TRANSFER OF GUSTY WINDS TO THE SFC. HOWEVER... MODIFIED GFS FCS SDNG FOR IWD AT 00Z FOR SFC T/TD 73/50 AND SOMEWHAT COOLER MID LVL TEMPS THAN EXPLICITLY FCST BY GFS YIELDS MO MORE THAN A FEW HUNDRED J/KG OF SFC BASED CAPE. ALTHOUGH WBZ FCST AT A FVRBL 9.5K FT...FCST MARGINAL LAPSE RATES WOULD HAVE A DIFFICULT TIME SUPPORTING LARGE HAIL. FCST LAPSE RATES/SHEAR PROGGED TO DIMINISH SGNFTLY AFT 06Z...SO ANY SVR THREAT SHOULD DIMINISH OVERNGT AS THE FNT PUSHES E. NOT SURPRISINGLY...THE NEW DAY1 CONVECTIVE OUTLOOK NO LONGER SHOWS THE FA IN THE SLGT RISK. SINCE NCEP INDICATES THE GFS BECOMES TOO FAST ON MON...TENDED TO FOLLOW THE UKMET FCST FOR FCST PREPARATION. AS PAIR OF SHRTWVS MOVE TO THE E...MODEL FCSTS COLD FROPA AT ERY BY 15Z...WITH LINGERING DEEP MSTR/SHARP H85-7 FGEN CLEARING THAT POINT BY 18Z. WL KEEP LINGERING HIER POPS OVER THE E HALF IN THE MRNG WITH POPS TO THE W DIMINISHING W-E AS COOLER AND DRIER AIR OVERSPREADS THE FA. SINCE UKMET IS SLOW TO LOWER H85 DWPT (SIMILAR TO OTHER MODELS)...SUSPECT THERE WL BE A GOOD AMT OF SC IN THE AFTN OVER AREAS INLAND FM THE STABILIZING INFLUENCE OF LK SUP. MUCH DRIER AIR LOOKS TO ARRIVE LATER IN THE DAY...SO EXPECT CLRG OF THE SC LATER WITH LOWERING SUN ANGLE. MON WL TURN OUT MUCH COOLER WITH UKMET SHOWING H85 TEMP LOWERING TO 2 TO 4C BY 00Z TUE. QUIET AND COOLER WX LOOKS ON TAP MON NGT THRU MOST OF THE REST OF THE WEEK AS CNDN HI PRES BLDS FM THE NW TERRITORIES INTO ONTARIO. NEXT SHRTWV NOW MOVING TOWARD CA LOOKS LIKE IT WL REMAIN WELL TO THE S AS IT MOVES E. JUST MINOR CHGS TO MESH BETTER WITH SURROUNDING OFFICES MADE TO GOING FCST. COORDINATED WITH GRB. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && KC
Hazardous weather outlook, Apr 22, 5:17 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 517 AM EDT SUN APR 22 2007 MIZ001>007-009>014-084-085-231200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 517 AM EDT SUN APR 22 2007 /417 AM CDT SUN APR 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE FAR WEST THIS AFTERNOON. THE THUNDERSTORM POTENTIAL WILL SPREAD EAST ACROSS THE REST OF WEST AND CENTRAL UPPER MICHIGAN TONIGHT. THE MAIN THREAT FROM THE STORMS WILL BE BRIEF HEAVY RAIN. EXPECT A FEW OF THE STRONGER STORMS THIS EVENING TO CAUSE WIND GUSTS TO 40 MPH OVER THE WEST HALF OF UPPER MICHIGAN. THE COMBINATION OF WELL ABOVE NORMAL TEMPERATURES APPROACHING 75 TO 80 DEGREES THIS AFTERNOON...RELATIVE HUMIDITY AS LOW AS 25 TO 30 PERCENT...AND SOUTH WINDS GUSTING TO 35 MPH WILL INCREASE THE RISK OF WILDFIRES AWAY FROM THE MODERATING INFLUENCE OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS ACROSS CENTRAL UPPER MICHIGAN MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-231200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 517 AM EDT SUN APR 22 2007 /417 AM CDT SUN APR 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE OVER WESTERN LAKE SUPERIOR TODAY AND TONIGHT AND ON EASTERN LAKE SUPERIOR TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ221-248-262-231200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 517 AM EDT SUN APR 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DLG
Nearby
Red Flag Warnings in Michigan, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.